Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

3 Bumps

I'm on my menstrual and soaking up a tampon and pad within one hour and in so much pain from cramps can barely walk, should I go to er?

Answer Question
 
Steph84210

Asked by Steph84210 at 7:39 AM on Mar. 24, 2013 in Health

Level 2 (5 Credits)
Answers (16)
  • No! Take a pain pill and keep canging the pads.
    louise2

    Answer by louise2 at 7:43 AM on Mar. 24, 2013

  • Are your periods usually like this? Have you recently stopped or started birth control or any other medication? Do you have an IUD?
    Have you tried midol or any other pain reliever?
    PartyGalAnne

    Answer by PartyGalAnne at 7:45 AM on Mar. 24, 2013

  • canging =changing
    louise2

    Answer by louise2 at 7:47 AM on Mar. 24, 2013

  • Take out the tampon and try a warm shower. Lay down in the tub and let the water hit you if you need to. When you get out( replace your pad but not tampon ) drink a large glass of water and lay in bed w/ a heating pad if you have it. Tampon are actually really bad for cramping! If the soaking through last more than a few hours or the pain does not subside. Call you Gyno for instructions.
    Anonymous

    Answer by Anonymous at 8:40 AM on Mar. 24, 2013

  • Just call you gynecologist and talk to a nurse first. They may have some ideas and then be able to tell you if you should be seen byt hem or the er.
    But_Mommie

    Answer by But_Mommie at 8:41 AM on Mar. 24, 2013

  • My cousin had this issue,and the gyno nurse had her actually sit on the toilet and hold a measuring cup down there to see how much blood she was actually losing.
    Most times,it's not really as much as you think it is
    And yes to the no tampon use.
    If you're passing clots on a regular basis,call your doctor
    butterflyblue19

    Answer by butterflyblue19 at 8:52 AM on Mar. 24, 2013

  • i had this years back
    was going through a super tampon and a pad in less than hour, and no sign of stopping
    i called the ER
    nurse said to take XXX amount or XXX (over the counter pain med)
    and lay down with feet up
    call back if does not slow down in hour
    it did not slow
    i went into ER
    they did pregnancy test (neg)
    and than gave me rx for BC pills
    i was to take 3 pills for 3 days, then 2 for 2 etc etc
    ....this DID slow it down to normal flow

    after next period (which was normal) i had every test in the book
    they found nothing wrong

    but the day i was bleeding so bad, by the time i was filling the rx for bc pills, i was so dizzy from blood loss i could not stand

    imo..call ER
    fiatpax

    Answer by fiatpax at 9:04 AM on Mar. 24, 2013

  • Don't panic. This happens to me almost once a year and the cramps are normal so long as there isn't large clotthing (which I have had). Take some Ibuprofen, put a heating bad on your stomach and rest. It will be over soon enough.
    Jessplus31979

    Answer by Jessplus31979 at 9:05 AM on Mar. 24, 2013

  • ps
    i was not having any cramps at all
    just bleeding as though i had been shot or something, and with huge clots
    fiatpax

    Answer by fiatpax at 9:21 AM on Mar. 24, 2013

  • Call your gyn or the doctor on call. Or, go to an urgent care clinic. ER could be your last choice.
    Bmat

    Answer by Bmat at 9:45 AM on Mar. 24, 2013

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN